MAUDE Adverse Event Report: EXACTECH, INC. ONE PEG PATELLA 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. ONE PEG PATELLA 26MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number ONE PEG PATELLA 26MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: one peg patella 26mm (cat# 200-03-26 / serial# (b)(4)).Rbk cem fin tib tray sz 3f/2t (cat# 260-04-32 / serial# (b)(4)).Optetrak asy hf ps por fem, sz 3, l (cat# 246-02-03 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, this (b)(6) y/o female¿s patella was revised due to undersized and worn out.The lateral edge of the femur was rubbing against the patella and causing pain.Patient was last known to be in stable condition following the event.The device will not be returned for evaluation due to implants were disposed by hospital.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g7, h2, h3 and h6 have been updated accordingly.(h3) the evaluation noted that revision reported was likely the result of wear of the patella component after being implanted for approximately 11.75 years.It is also possible that the reported wear and pain may have been the result of the surgeon implanting an undersized patella component during the index surgery.However, this cannot be confirmed as the device and immediate post-operative x-rays of the index surgery were not available for evaluation.The most probable root cause associated with the reported event of "prosthesis wear" is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
ONE PEG PATELLA 26MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key12249969
Report Number1038671-2021-00362
Device Sequence Number2840450
Product Code JWH
UDI-Device Identifier10885862039637
UDI-Public10885862039637
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONE PEG PATELLA 26MM
Device Catalogue Number200-03-26
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age81 YR